Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV, Weight Gain, and Lap Band Surgery
Apr 8, 2012

I've been poz for 9 years now, and while my numbers are excellent (VL-undet, CD4-1550), my weight gain is what I truly feel is whats killing me. My weight before I converted was 185, and I'm now at a staggering 260. I've asked my physician several times about options, and his reply is "My job is to keep you alive". While I agree with him, my joints are killing me, and his only suggestion is "try exercising". He doesn't have to worry, he's Asian and 125 lbs soaking wet. I asked about Lap Band, but he blows me off.. any suggestions?

Response from Dr. Henry

Weight loss can be challenging for many patients. We have had numerous patients undergo a variety of weight reduction surgeries (including lap band) with generally good results. I would repectfully ask your HIV doc once again and perhaps request a consultation with a bariatric specialist. KH



Previous
aluvia & tyricten combination
Next
Truvada Osteoporosis Switch to Epzicom

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement